ADHD / ADD Support Group

Attention deficit/hyperactivity disorder (ADHD) and attention deficit disorder (ADD) are more common than you might think. It is a syndrome that exhibits symptoms such as hyperactivity, forgetfulness, mood shifts, poor impulse control, and distractibility. Join others who suffer from these conditions and share your experiences.

1 Online
1 Online

Adderall and Sweating

I have been taking Adderall for my ADD for almost a year. Before I started taking it, I used to sweat a descent amount. When I started taking Adderall, my sweating seemed to increase dramatically, especially during the summer.
Any advice?

Replies

deleted_user
deleted_user

You can try one of those medicated antipersperants or an herbal one (this worked for my boyfriend's mom). Deoderants are only fragrant unless they have an antiperperant in them. You can try keeping one of those hand help fans when you are outside and keep a fan with you at work. Of course dressing cooler helps if you can; use anti bacterial soaps to kill the bacteria that causes odors; drink lots of water; and watch what you eat. Also, wearing a white cotton t-shirt under your shirts when you can't dress for the weather helps soak up some of the sweat.

There's really no way to stop the sweating but there are ways to minimize it... like if you get nerbous or hot take a "cool down" period and splash cold water on your face.
mas5707
mas5707

I actually do where an undershirt all year around, in the winter for an extra layer and in the summer to hide all my sweat stains. Maybe I should look into those antiperspirant deodorants.
deleted_user
deleted_user

That's interesting.
Personally, I've always been a rather heavy sweater. I am on Adderall now, and while I haven't notice a change in the sweating because of it ... well, I do have some observations.
When I started taking my Adderall I noticed that I had moments of heightened sensitivity. Especially when I hadn't eaten enough after I took my medicine (I've heard that it tends to speed up your metabolism). I realized this when I started school because I would have mini "anxiety-attacks" of sorts in which I would become especially anxious about something and start shaking, breathing faster, sweating, etc. It was always in my French class (which was a few hours later, when I used to eat lunch).
I could be totally wrong on this but the first thing that came to mind when you said that was increased sweating due to increased anxiety. It might be worthwhile to see if you notice a pattern with your sweating at all (times when you sweat worse during the day).
If you still can't figure out any way to make it go away, I feel your pain. I've had a problem with sweating for a long time but there are some ways that you can decrease it to an extent.
http://www.sweathelp.org/English/
When I first found that site I became so emotional that I cried. It was hard for me to imagine anyone else having the same thing and I was so glad that I wasn't alone and people were trying to find ways to help people like me. From the site, you can search for doctors to receive a variety of treatments from drysol to botox injections (inexpensive to expensive). I really hope you'll find something that helps you soon.
You're definitely not alone though, stay strong :)
deleted_user
deleted_user

Haha yup you might as well sit tight and enjoy it. every stimulant i have ever been on for my adhd will do that.. your heart rate goes up. im a very hot natured person as it is. its either sweat from the medicine or run in circles for me :)